Cetuximab and osimertinib are epidermal growth factor receptors (EGFRs) inhibitors used in the treatment of several malignancies. These agents have been associated with several skin lesions, the most common being papulopustular acneiform rash involving the face, neck, chest and back. Herein, we describe a unique toxic effect of these agents involving the fingertips and lateral aspects of fingers in a small patient series. The lesions presented approximately 4 weeks into treatment were cut-like and caused local discomfort/pain. Application of a colloidal solution allowed for partial resolution of these lesions in one patient, while discontinuation of the drug led to the disappearance of the lesions in another. Thus, we call for awareness of this unique skin toxicity with the use of EGFR inhibitors in patients with cancer.
- cancer intervention
- haematology (drugs and medicines)
Statistics from Altmetric.com
Contributors ASI: compiled data, constructed manuscript and researched and reviewed articles. AH: carefully reviewed and revised manuscript. CAD: saw and diagnosed patient. Carefully reviewed and revised manuscript for submission.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Patient consent Not required.
Provenance and peer review Not commissioned; externally peer reviewed.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.